MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 10/02/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
H3): the tightrail was not returned, thus no returned product investigation was performed.H6): great vessel perforation and death are known risks of complication with the use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead implanted in 1990, and an ra and rv lead, implanted in 2019.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath, the ra and rv leads (implanted in 2019) were extracted successfully.Next, upsizing to a 16f glidelight and then switching to a spectranetics 13f tightrail rotating dilator sheath, the rv lead (implanted in 1990) was removed.Then, using the 13f tightrail on the remaining ra lead (implanted in 1990), advancement was made through the subclavian and innominate regions, and progressed farther through binding sites in the superior vena cava (svc).Once through the binding, the ra lead dislodged, and the patient's blood pressure dropped.Rescue efforts began, including rescue balloon, medications, and sternotomy.A 1 cm perforation to the right atrium was discovered and repaired (mdr #3007284006-2024-00204).However, while closing the patient's chest, a hematoma and two small perforations in the svc were detected (mdr #3007284006-2024-00205).Attempts were made to repair the two perforations; however, the patient's tissues were friable, and extended into one large perforation.The patient went into disseminated intravascular coagulation (dic), and further intervention commenced, including administration of blood and placing the patient on pump.The svc perforation kept extending while repair attempts continued, and despite extensive rescue efforts, the patient did not survive.This report captures the 13f tightrail in use when the svc perforations occurred, requiring intervention but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key20411101
Report Number3007284006-2024-00205
Device Sequence Number18122864
Product Code DRE
UDI-Device Identifier00813132021658
UDI-Public(01)00813132021658(17)260702(10)FRJ24G02A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/02/2026
Device Model Number545-513
Device Catalogue Number545-513
Device Lot NumberFRJ24G02A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTRONIK SOLIA RA PACING LEAD; BIOTRONIK SOLIA RV PACING LEAD; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES; ST. JUDE MEDICAL 1018T RA PACING LEAD; ST. JUDE MEDICAL 1226T RV PACING LEAD
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age79 YR
Patient SexFemale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American